MAUDE Adverse Event Report: LUMENIS LTD. LUMENIS PULSE 120H; HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE

LUMENIS LTD. LUMENIS PULSE 120H; HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE
Model Number LUMENIS PULSE 120H
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 16-sep-2020 and installed at the customer's site on 22-dec-2020.A review of subject device product risk file (rd-1124690_ak) revealed risk # 2.4.2; "system failure" which has the potential to lead to prolonged procedure -or- ineffective treatment which may require re-operation.The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within a full risk assessment.A lumenis service engineer visited the site five (5) days after the reported event and confirmed errors 208, and 266.The engineer replaced the charger calibrated voltages through the hv pmcu, added water and after testing the system, it was returned to the facility having met manufacturer's specifications.A two year historical review of similar complaints revealed that the same malfunction of errors 208, and 266 has not led to serious injury in the past.Although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use an alternate laser device as intervention to prevent serious injury.In an abundance of caution, lumenis is reporting this malfunction.The faulty part is expected to be returned to the manufacturer for evaluation.Upon receipt and completion of the failure analysis of the complaint device, if the conclusion will be changed due to the analysis, lumenis will file a follow-up mdr.Lumenis will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop ((b)(4)) and per post marketing surveillance procedure ((b)(4)).
 
Event or Problem Description
A user facility reported that during a procedure in which a lumenis pulse 120h laser was being utilized, the display presented errors 208, and 266, and the laser could no longer be used.The remainder of the procedure was completed by use of an alternate laser.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
LUMENIS PULSE 120H
Common Device Name
HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692 04
IS   2069204
Manufacturer Contact
yoav wimisner
6 hakidma st.
po box 240
yokneam, 20692-04
IS   2069204
MDR Report Key13076013
Report Number3004135191-2021-00079
Device Sequence Number5824640
Product Code GEX
UDI-Device Identifier07290109140513
UDI-Public07290109140513
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLUMENIS PULSE 120H
Device Catalogue NumberGA-0006801
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Initial Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown